MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NON-INVASIVE PATIENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NON-INVASIVE PATIENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9734887
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Irritation (2076); Tissue Damage (2104); Iatrogenic Source (2498)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: per further engineering review, the reported event was hazard coded with a minor harm code.Review of the biocompatibility testing of the device found that the device passed the irritation index.No further investigation shall occur at this time.
 
Event or Problem Description
A medtronic representative reported that the non-invasive patient tracker produced "skin damage" on the patient's forehead.The patient was in a prone position for the seven hour surgery.The rep postulated that the patient tracker was not making direct contact with the horseshoe headholder, but was unable to visually confirm this during the surgery.The system performed as expected throughout the case.The skin damage was identified one day after the surgery and the hospital was unable to specify what type of skin damage occurred.
 
Additional Manufacturer Narrative

Brand Name
NON-INVASIVE PATIENT TRACKER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6449280
Report Number1723170-2017-01380
Device Sequence Number16298963
Product Code HAW
UDI-Device Identifier00643169488113
UDI-Public00643169488113
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9734887
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight18